Alert archive / Pennsylvania / Flash Flood Warnings in 2006

Flash Flood Warning 44, NWS Cleveland, OH

July 25, 2006Erie County, Pennsylvania

NWS Cleveland, OH issued this flash flood warning at Jul 25, 2006, 3:55 PM EDT for Erie County, Pennsylvania. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2006, 3:55 PM EDT (19:55 UTC)
Expired
Jul 25, 2006, 9:45 PM EDT
In force
6 hr
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Erie County, PA

The radar

The Buffalo radar (KBUF), 151 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2006-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 304 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2006-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
304 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
1139 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KCLE 251956
FFWCLE
PAC049-260145-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
355 PM EDT TUE JUL 25 2006

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ERIE COUNTY IN NORTHWEST PENNSYLVANIA

* UNTIL 945 PM EDT

* AT 355 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT 2.0 TO 2.5 INCHES OF RAIN FROM PERSISTANT THUNDERSTORMS HAVE 
FALLEN SINCE 245 PM ESPECIALLY NEAR WATTSBURG.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
WATTSBURG...UNION CITY...CORRY AND SECTIONS OF FRENCH CREEK. 

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

IN HILLY TERRAIN THERE ARE NUMEROUS LOW WATER CROSSINGS WHICH CAN
QUICKLY BECOME DANGEROUS DURING HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

LAT...LON 4185 8016 4186 7955 4216 7971 4194 8020

$$

REL
1 follow-up statement
000 
WGUS71 KCLE 252225
FFSCLE

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
625 PM EDT TUE JUL 25 2006

PAC049-252235-
ERIE PA-
625 PM EDT TUE JUL 25 2006

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR ERIE COUNTY IN 
NORTHWEST PENNSYLVANIA...

THE RAIN HAS ENDED...AND LITTLE IF ANY ADDITIONAL RAINFALL IS 
EXPECTED THIS EVENING. THEREFORE THE FLASH FLOOD WARNING HAS BEEN 
CANCELLED.


LAT...LON 4185 8016 4186 7955 4216 7971 4194 8020

$$

MRD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 3:05 PM EDT, 50 minutes earlier.

Area forecast discussion, Jul 25, 3:05 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
305 PM EDT TUE JUL 25 2006

.SHORT TERM(TUESDAY THROUGH THURSDAY)...
SHOWERS AND THUNDERSTORMS WITH S/W MOVING THROUGH THE LOWER LAKES AS
WELL AS OTHER STORMS DEVELOPING ALONG LAKE BOUNDARY THIS AFTERNOON.
WILL CARRY SHOWERS/TSTMS LIKELY EARLY IN THE NE OTRW CHANCE POPS
EARLY REST OF THE AREA. ON WED CAP AND LACK OF BNDRY SHOULD LIMIT
ANY DEVELOPMENT AND WENT WITH ONLY SLIGHT CHANCE POPS MNLY
AFTERNOON...THOUGH CHC LATE DAY WEST. ANOTHER S/W ROTG THRU
WEDNESDAY NIGHT AND 8H THETAE RIDGE NOSE ACROSS AREA. WENT LIKELY
POPS W THURSDAY NIGHT...AND LKLY MAINLY NRN AREA THURSDAY MORNING.
&&

.LONG TERM(FRIDAY THROUGH TUESDAY)...
NO BIG CHANGES TO PREV LONG TERM FORECAST. UPPER LEVEL TROF OVER
GREAT LAKES/NERN U.S. AND EASTERN CANADA FLATTENS OUT SLIGHTLY
THROUGH PERIOD AS RIDGE MOVES EAST INTO CNTRL U.S.  PROBLEM
CONTINUES TO BE WITH TIMING COLD FRONT THROUGH THE AREA AND ITS
EFFECTS AS IT APPROACHES. FOR NOW FOLLOWING ALONG LINES HPC EXTENDED
GUID WITH FRONT MOVING THROUGH LATE SATURDAY EARLY SUNDAY. CONTINUE
WITH CHC SHWOWERS/TSMTS IN FORECAST PRIOR TO ITS PASSAGE. THEN
SLIGHT CHANCE OF LESS SUNDAY THROUGH TUESDAY WITH FRONT JUST SOUTH
OF THE AREA THOUGH STARTING TO MAKE A RETURN AS WARM FRONT LATE IN
PERIOD. WARM AND MUGGY 1ST PART OF THE FCST PERIOD WITH HIGHS MID
80S TO AROUND 90 THEN FALLING BACK CLOSER TO NEAR NORMAL TEMPS AFTER
FRONT PASSES.

&&

.AVIATION (18Z-18Z)...
COMPLEX OF STORM OVER LERI CONTS TO MOV E EARLY THIS AFT.  TRAILING
EDGE WILL LIKELY MOVE ACROSS KERI NEXT COUPLE OF HOURS BUT T SHOULD
REMAIN TO THE N.  UPPER LEVEL DISTURBANCE WILL DIVE SE ACROSS ERN
AREAS LATER THIS AFT.  DEWPOINTS CONT TO SLOWLY CLIMBS AND LI/S NOW
NEG 4 MUCH OF AREA AND EXPECT SCT TSRA TO DEVELOP AS THIS FEATURE
APPROACHES.  BEST CHANCES SHOULD BE FROM KCLE AND E AND THESE TAFS
WILL GET A FEW HOUR TEMPO GROUND FOR T.  LIGHT SHRA OVER NERN IN
CONT TO WEAKEN AND SHOULD NOT BE MUCH OF A PROB THIS AFT.  COULD BE
SOME MVFR FOG LATE TONIGHT BUT QUICK IMPROVEMENT WED AM AS SW FLOW
GETS GOING AGAIN.
&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.

&&

SHORT TERM...OUDEMAN
LONG TERM...WCR/OUDEMAN
AVIATION...KUBINA
Hazardous weather outlook, Jul 25, 5:20 AM EDT, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
520 AM EDT TUE JUL 25 2006

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-261100-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
520 AM EDT TUE JUL 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND
NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ARE IN THE FORECAST THURSDAY THROUGH SATURDAY. THEY
WILL CONTINUE TO BE MONITORED FOR SEVERITY POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

OUDEMAN

Nearby

Flash Flood Warnings in Pennsylvania, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.